Texas, 2013Winter Weather in Texas, November 22 to 26, 2013
November 22 to 26, 2013 · NWS EWX · 18 events in 10 counties and zones
An arctic airmass settled over South Central Texas and then south to southeasterly low level flow developed setting up on overrunning pattern. A series of upper level shortwave troughs moved across the region producing winter precipitation over several days.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic airmass settled over South Central Texas and then south to southeasterly low level flow developed setting up on overrunning pattern. A series of upper level shortwave troughs moved across the region producing winter precipitation over several days. A mix of freezing rain, freezing drizzle, sleet, and rain fell at various times from November 22nd through the 25th. There was some light ice accumulation on exposed surfaces including trees, fences, and railings. On November 26th, precipitation fell as snow with no accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 11:26 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 22, 11:26 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CST FRI NOV 22 2013
.AVIATION...
CIG BASES WILL MOSTLY REMAIN MVFR...WITH OCCASIONAL LOWERINGS TO
IFR THROUGH THE AFTERNOON. CIGS WILL LOWER TO STEADY IFR THIS
EVENING...AND ARE EXPECTED TO REMAIN IFR THROUGH THE REMAINDER OF
THE TAF PERIOD. TIGHT SFC PRESSURE GRADIENTS WILL KEEP NLY WINDS
OF 15 TO 20 KTS WITH GUSTS OF 25 TO 30 KTS THROUGH THE AFTERNOON.
GUSTS ARE EXPECTED TO SUBSIDE THIS EVENING...BUT SUSTAINED WINDS
WILL REMAIN 15 TO 20 KTS. PERIODS OF -DZ/-RA ARE ANTICIPATED
THROUGH THE CURRENT TAF PERIOD (AND BEYOND)...BUT MINIMAL/NO
IMPACTS TO VSBYS WILL OCCUR.
&&
.PREV DISCUSSION... /ISSUED 953 AM CST FRI NOV 22 2013/
UPDATE...
TO CLEAN UP SOME WORDING IN THE FORECAST.
DISCUSSION...
FRONT HAS MOVED THROUGH OUR CWA AND THE REST OF THE DAY WILL BE
COLD AND WINDY. TEMPERATURES WILL BE STEADY OR FALL A BIT MORE
THIS AFTERNOON. WINDS WILL BE OUT OF THE NORTH AT 15 TO 25 MPH AND
THIS WILL WIND CHILLS IN THE 20S ACROSS THE NORTHERN PART OF THE
AREA. THE REST OF THE FORECAST LOOKS TO BE IN GOOD SHAPE.
PREV DISCUSSION... /ISSUED 543 AM CST FRI NOV 22 2013/
AVIATION... /12Z TAF DISCUSSION/
TAFS TO BE SIMPLIFIED IN THE WAKE OF THE FRONT WHICH IS CURRENTLY
MOVING THROUGH SSF. SOME MODERATE SHOWERS WILL REMAIN POSSIBLE...
BUT THE STRONG MIXING OF NORTH WINDS SHOULD DISPERSE MUCH OF THE
RAIN TO WHERE MOST OF THE VSBYS WILL REMAIN ABOVE 5SM. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THROUGH AROUND 14Z WITH VSBYS AS
LOW AS 2SM. CIG LEVELS WILL BE TRICKY...AS MUCH OF THE POST-
FRONTAL REPORTS SHOW THE CIGS A FEW HUNDRED FEET EITHER SIDE OF
1000 FT. EXPECT LATE MORNING AND MIDDAY CIGS TO BE MOSTLY
MVFR...WITH CIGS PROBABLE TO FALL BACK INTO IFR LEVELS SOMETIME
TONIGHT AS LIGHT PRECIPITATION MOISTURE FALLS THROUGH THE
INVERSION.
PREV DISCUSSION... /ISSUED 345 AM CST FRI NOV 22 2013/
SHORT TERM (TODAY THROUGH SATURDAY)...
A STRONG ARCTIC COLD FRONT IS CURRENTLY PUSHING THROUGH SOUTH
CENTRAL TEXAS EARLY THIS MORNING AND WILL BE THROUGH THE REGION BY
SUNRISE. BEHIND THE FRONT..INTERMITTENT RAIN AND SHOWERS WILL OCCUR
NORTH OF THE FRONT AS GULF MOISTURE OVERRUNS THE DEEPENING COLD
POOL. AS TEMPERATURES LOWER DURING THE DAY...READINGS WILL FALL TO
BELOW FREEZING OVER THE NORTHERN HILL COUNTRY DURING THE AFTERNOON
WITH FREEZING OR BELOW TEMPERATURES SPREADING SOUTH AND EAST TO
ENCOMPASS MUCH OF THE HILL COUNTRY BY DAYBREAK SATURDAY. WITH
OVERRUNNING LIGHT PRECIPITATION CONTINUING...THE LIGHT RAIN WILL TURN
TO LIGHT FREEZING RAIN OVER MUCH OF THE HILL COUNTRY BY DAYBREAK
SATURDAY. TEMPERATURES SHOULD WARM TO ABOVE FREEZING AREA-WIDE BY
NOON SATURDAY THUS ENDING THE FREEZING RAIN THREAT. WITH THIS IN
MIND...WE WILL BE ISSUING A WINTER WEATHER ADVISORY FOR FREEZING
RAIN FROM NOON TODAY THROUGH NOON SATURDAY. WE WILL KEEP IT IN
ADVISORY CRITERIA AS WARM GROUND COUPLED WITH ONLY LIGHT
PRECIPITATION SHOULD ONLY IMPACT BRIDGES AND OVERPASSES. THE WINTER
WEATHER ADVISORY WILL ENCOMPASS THE FOLLOWING COUNTIES OF SOUTH
CENTRAL TEXAS...NORTHEAST VAL VERDE...EDWARDS...REAL...KERR AND
BANDERA. OTHERWISE...OCCASIONAL LIGHT RAIN TODAY AND TONIGHT AS THE
COLD ARCTIC RIDGE SLIDES UNDER THE SOUTHEAST GULF MOISTURE. HIGHS
FOR THE CALENDAR DAY TODAY HAVE UNDOUBTEDLY BEEN REACHED WITH
READINGS IN THE UPPER 30S BY DAYBREAK ALONG THE NORTHERN HILL
COUNTRY AND SLOWLY FALLING DURING THE DAY WHICH WILL BE THE TREND
FOR THE ENTIRE AREA TODAY. RAINS WILL CONTINUE THROUGH THE WEEKEND
AS A SOUTHWEST STORM SYSTEM MOVES TOWARD THE REGION AND WIDESPREAD
OVERRUNNING RAIN AND ELEVATED SHOWERS CONTINUE.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
ANOTHER PERIOD OF FREEZING RAIN MAY OCCUR OVERNIGHT SATURDAY INTO
SUNDAY MORNING OVER NORTHWEST PORTIONS OF THE HILL COUNTRY AS
READINGS AGAIN LOWER TO FREEZING OR BELOW. BY MONDAY...THE UPPER
LEVEL LOW WILL PUSH ACROSS NORTH TEXAS WITH SCATTERED TO NUMEROUS
RAIN SHOWERS...SOME FREEZING RAIN ALSO POSSIBLE OVER CENTRAL AND
WESTERN PORTIONS OF THE HILL COUNTRY LATE SUNDAY NIGHT INTO EARLY
MONDAY. THE CHUNK OF COLD AIR WILL REMAINED ANCHORED OVER US ON
MONDAY WITH HIGHS RANGING FROM THE MID 30S HILL COUNTRY TO 40S
ELSEWHERE. THE STORM SYSTEM WILL PUSH INTO CENTRAL TEXAS TUESDAY
WITH RAINS ENDING AS DRIER NORTHWEST FLOW PUSHES INTO THE REGION.
MOSTLY SUNNY TO PARTLY CLOUDY AND COOL WEDNESDAY AS A DRY SURFACE
RIDGE COUPLED WITH INCREASINGLY ZONAL FLOW ALOFT PREVAILS.
INCREASING CLOUDINESS WESTERN PORTIONS WEDNESDAY NIGHT BECOMING
MOSTLY CLOUDY BY THURSDAY AFTERNOON AS GULF AND PACIFIC MOISTURE
BEGIN INCREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 43 35 41 40 40 / 80 80 80 60 50
AUSTIN BERGSTROM INTL AIRPORT 43 36 42 40 41 / 80 80 80 60 50
NEW BRAUNFELS MUNI AIRPORT 45 35 40 39 40 / 90 80 80 70 60
BURNET MUNI AIRPORT 37 33 39 36 36 / 80 80 80 60 50
DEL RIO INTL AIRPORT 45 36 39 36 43 / 50 50 40 50 50
GEORGETOWN MUNI AIRPORT 39 34 41 38 38 / 80 80 80 60 50
HONDO MUNI AIRPORT 50 36 40 38 40 / 80 80 80 70 50
SAN MARCOS MUNI AIRPORT 44 36 41 40 40 / 80 80 80 70 60
LA GRANGE - FAYETTE REGIONAL 47 37 46 44 45 / 80 70 70 60 60
SAN ANTONIO INTL AIRPORT 49 36 41 40 40 / 90 80 80 70 60
STINSON MUNI AIRPORT 52 37 41 41 41 / 90 80 80 70 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR THE FOLLOWING
COUNTIES: BANDERA...EDWARDS...GILLESPIE...KERR...REAL...VAL VERDE.
&&
MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Nov 22, 4:29 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CST FRI NOV 22 2013
TXZ171>173-183>194-202>209-217>225-228-231030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
429 AM CST FRI NOV 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU...BEGINNING NOON TODAY
THROUGH TONIGHT. THE THREAT OF WINTER WEATHER IS MAINLY FOR
FREEZING RAIN...AS TEMPERATURES ARE EXPECTED TO FALL TO AROUND
FREEZING THIS AFTERNOON. VERY LIGHT RAINFALL RATES AND WARM GROUND
TEMPERATURES SHOULD PREVENT GROUND ACCUMULATIONS OF ICE. LIGHT ICE
ACCUMULATIONS MAY DEVELOP ON EXPOSED SURFACES SUCH AS BRIDGES AND
OVERPASSES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THROUGH NOON
SATURDAY. WINTER PRECIPITATION...MAINLY FREEZING RAIN...WILL
REMAIN POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT OVER PARTS OF THE
HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FREEZING PRECIPITATION AS IT
DEVELOPS...AND ANY ACCUMULATION THAT OCCURS.
Winter Weather, Gillespie
- When
- November 22, 1:45 PM CST to 5:01 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
There was a mix of sleet and freezing rain with light accumulation on exposed surfaces.
Winter Weather, Kerr
- When
- November 22, 1:45 PM CST to 5:01 PM CST
- Where
- Kerr forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
There was a mix of sleet and freezing rain with light accumulation on exposed surfaces.
Winter Weather, Gillespie
- When
- November 23, 7:15 AM CST to 8:26 AM CST
- Where
- Gillespie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
A mix of freezing rain and freezing drizzle produced light accumulation on exposed surfaces.
Winter Weather, Kendall
- When
- November 23, 7:15 AM CST to 8:26 AM CST
- Where
- Kendall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
A mix of freezing rain and freezing drizzle produced light accumulation on exposed surfaces.
Winter Weather, Kerr
- When
- November 23, 7:15 AM CST to 8:26 AM CST
- Where
- Kerr forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
A mix of freezing rain and freezing drizzle produced light accumulation on exposed surfaces.
Winter Weather, Burnet
- When
- November 24, 9:53 PM CST to 11:03 PM CST
- Where
- Burnet forecast zone
- Reported by
- Public
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
A mix of sleet, freezing rain, and rain produced light ice accumulation on exposed surfaces.
Winter Weather, Llano
- When
- November 24, 9:53 PM CST to 11:03 PM CST
- Where
- Llano forecast zone
- Reported by
- Public
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
A mix of sleet, freezing rain, and rain produced light ice accumulation on exposed surfaces.
Winter Weather, Williamson
- When
- November 24, 9:53 PM CST to 11:03 PM CST
- Where
- Williamson forecast zone
- Reported by
- Public
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
A mix of sleet, freezing rain, and rain produced light ice accumulation on exposed surfaces.
Winter Weather, Kendall
- When
- November 25, 6:29 AM CST to 7:00 AM CST
- Where
- Kendall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Freezing rain produced light ice accumulation on exposed surfaces including trees, fences, and railings.
Winter Weather, Kerr
- When
- November 25, 6:29 AM CST to 7:00 AM CST
- Where
- Kerr forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Freezing rain produced light ice accumulation on exposed surfaces including trees, fences, and railings.
Winter Weather, Williamson
- When
- November 25, 6:29 AM CST to 7:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Freezing rain produced light ice accumulation on exposed surfaces including trees, fences, and railings.
Winter Weather, Bandera
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Bandera forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Blanco
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Blanco forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Edwards
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Edwards forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Gillespie
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Gillespie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Hays
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Hays forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Kendall
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Kendall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
Winter Weather, Kerr
- When
- November 26, 7:00 AM CST to 10:33 AM CST
- Where
- Kerr forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Light snow fell with no accumulation.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Texas, November 22 to 24, 20132 deaths · 11 events
- Flash Flooding in Texas, November 22, 20131 death · 4 events
- Ice Storm in Texas, November 22 to 24, 2013$1.0 million · 27 events
- Ice Storm and Winter Storm in Texas, November 22 to 24, 201323 events
- Winter Weather in Michigan, November 22 to 24, 20138 events
- Ice Storm and Heavy Snow in New Mexico, November 22 to 24, 20136 events
- Flash Flood and Strong Wind in Texas, November 22, 2013$9,000 · 5 events
- Winter Storm in Utah, November 22 to 24, 20133 events
- Sleet in Texas, November 22, 2013$10,000 · 3 events
- Flooding in Arizona, November 22, 20132 events
- Heavy Snow in Arizona, November 22 to 24, 20132 events
- Frost and Freeze in Oregon, November 22, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483216, 483217, 483218, 483219, 483220, 483221, 483222, 483223, 483224, 483225, 483226, 483227, 483228, 483229, 483230, 483231, 483232, 483233.